advertisement
Question
Posted by: Questions re. Vitamin B-complex | 2007/05/09

Questions re. Vitamin B-complex

1) I've been taking Vitamin B-complex for a month now, but find that my face and esp. my eyelids have become really puffy and red.
Is oedema and redness a possible side-effect of Vitamin B?
My haemorrhoids have also worsened, I tend to have an upset tummy and some heart palpitations.
Is this an indication that I'm not deficient in Vitamin B?
2) Can a blood test determine if I'm deficient in Vitamin Bs?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Reader
It is possible that you are reacting to one or other component of the vit B complex formulation, if not one of the vitamins, then a potential additive (colourant, stabiliser, etc). The fact that your haemorrhoids have worsened is due to the diarrhoea, which is probably caused by the excess B vitamins. I am not sure if the heart palpitations are due to the vit B complex, but they may be. You can ask your medical dr to send you for blood tests to determine if you are deficient in vit B or not. If you are not deficient in vit B then you really don't need to take the supplement. I would also stop taking the supplement to see if the condition of your eyes, the diarrhoea and the palpitations clear up. If you still have these symptoms after a week, see the dr for an examination as they could be cause by other factors (virus infection, etc).
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement